MAUDE Adverse Event Report: Fisher & Paykel Healthcare Ltd MR850; Respiratory Humidifier

Fisher & Paykel Healthcare Ltd MR850; Respiratory Humidifier
Model Number MR850JHU
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) section d4: udi details are not available based on the time of manufacturing.Section h11: the subject mr850 respiratory humidifier and rt380 adult ventilator ciruit have been requested to be returned to fisher & paykel (f&p) healthcare new zealand for evaluation.F&p healthcare have also requested further information about the reported event, including information about the patient condition, sequence of events, and the reported malfunction with the subject device.However, no further information has been provided.A follow up report will be provided upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported an event involving an mr850 respiratory humidifier and rt380 adult ventilator circuit, used with a ventilator with nebuliser.It was reported that a patient was receiving therapy with an mr850 respiratory humidifier and rt380 adult ventilator circuit when the respiratory humidifier generated an alarm(s).The healthcare facility reported that staff responded by replacing the humidifier, as well as the water chamber, heater wire adaptor, and temperature probe.A "glowing red visual" was then noted at the replacement humidification chamber.Flames were subsequently observed and staff responded.The healthcare facility has not reported any patient or user harm in relation to this event to f&p healthcare.F&p healthcare have requested further information about the reported event, including information about the patient condition, sequence of events, and the subject device(s).
 
Event or Problem Description
A healthcare facility in (b)(6) reported an event involving an mr850 respiratory humidifier and rt380 adult ventilator circuit, used with a ventilator with nebuliser.It was reported that a patient was receiving therapy with an mr850 respiratory humidifier and rt380 adult ventilator circuit when the respiratory humidifier generated an alarm(s).The healthcare facility reported that staff responded by replacing the humidifier, as well as the water chamber, heater wire adaptor, and temperature probe.A "glowing red visual" was then noted at the replacement humidification chamber.Flames were subsequently observed and staff responded.The healthcare facility subsequently reported that the subject device and breathing circuit was being used in conjunction with a hamilton g5 ventilator, wall oxygen, an aerogen nebuliser, bacterial filters and carbon dioxide monitoring.The healthcare facility has not reported any patient or user harm in relation to this event to f&p healthcare.
 
Additional Manufacturer Narrative
(b)(6).Method: fisher & paykel (f&p) healthcare new zealand requested the return of the subject mr850 respiratory humidifier, f&p healthcare accessories, and rt380 adult ventilator circuit for evaluation, as well as additional information from the healthcare facility, including a complete description of the clinical and device set-up, device availability for evaluation, sequence of events and any assessment of the event performed by the healthcare facility.Despite multiple follow-up requests the subject devices were not returned and only limited information has been provided.As noted above, the f&p healthcare devices were not provided to f&p healthcare for evaluation.Therefore, our investigation is based on the limited information provided by the healthcare facility and our review of the manufacturing records for the mr850 respiratory humidifier, 900mr869 temperature/flow probe, and 900mr805 heater wire adaptor.The healthcare facility also provided six lot numbers of the rt380 adult breathing circuits in their stock at the time of the event, and a review of the manufacturing records for these lots was completed.Results: a review of the manufacturing records of the mr850 respiratory humidifier, 900mr869 temperature/flow probe, 900mr805 heater wire adaptor, and rt380 adult dual heated evaqua2 breathing circuits confirmed that these devices passed all required quality control inspections and were manufactured in accordance with specifications.Conclusion: based on the information provided by the healthcare facility and without the return of the subject devices, f&p healthcare's investigation was unable to determine the cause of the reported event.Based on our review of manufacturing records, and the information provided, there is no evidence that the subject devices failed to meet performance specifications or to otherwise perform as intended.The devices that form part of the fph 850 humidification system are designed to meet the requirements of iec 60601-1 and iso 80601-2-74.The user instructions for the mr850 respiratory humidifier include the following: - use of damaged components or accessories may impair the performance of this device or compromise safety.- this device is not suitable for delivery of flammable anaesthetic mixes or nitrous oxide.- remove any sources of ignition, such as cigarettes, open flame, or materials which burn or ignite easily at high oxygen concentrations.- covering breathing tubes with a blanket or heating them in an incubator or with an overhead heater can affect the quality of therapy or injure the patient.- this device must not be used in a flammable or explosive environment.- do not use this device without gas flow.If gas flow is interrupted, turn the humidifier off.- no modification of equipment or replacement of individual components is allowed the user instructions for the rt380 adult dual heated evaqua2 breathing circuit include the following: - check that the heater wire is evenly distributed along the circuit and not bunched or kinked - visually inspect breathing sets for damage (e.G.A crushed tube or cracked connector) before use, and replace if damaged.- do not use heated wire breathing circuits without gas flow.If gas flow is interrupted, turn the humidifier off.- do not stretch or milk the tubing.- do not cover the circuit with materials such as blankets, towels or bed linen.- do not soak, wash, sterilize, or reuse this product.Avoid contact with chemicals, cleaning agents, or hand sanitizers.

Brand Name
MR850
Common Device Name
Respiratory Humidifier
Manufacturer (Section D)
Fisher & Paykel Healthcare Ltd
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
Fisher & Paykel Healthcare Ltd
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
+1(949)434-1005
MDR Report Key25674369
Report Number9611451-2026-01905
Device Sequence Number11929804
Product Code BTT
UDI-Device Identifier09420012407290
UDI-Public(01)09420012407290
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Type of Report Initial,Followup
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR850JHU
Device Catalogue NumberMR850JHU
Device Lot Number080205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Supplement Date Received by Manufacturer08/21/2026
Initial Report FDA Received Date07/01/2026
Supplement Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/05/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Aerogen Nebulizer.; F&P Healthcare 900MR805 Heater Wire Adaptor.; F&P Healthcare 900MR869 Temperature/Flow Probe.; F&P Healthcare RT380 Adult Ventilator Circuit.; Hamilton G5 Ventilator.
Patient SexUnknown